Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 73, NWS Fort Worth, TX

March 10, 2000Comanche County, Erath County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 9:00 AM CST for Comanche County, Erath County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 10, 2000, 9:00 AM CST (15:00 UTC)
Expired
Mar 10, 2000, 9:45 AM CST
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Comanche County, TX, Erath County, TX

The radar

The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:15 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 101502
SVRFTW
TXC093-143-101545-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
900 AM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COMANCHE COUNTY IN NORTH CENTRAL TEXAS
  ERATH COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 945 AM.

* AT 900 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER DE LEON...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUBLIN AROUND 915 AM...
  STEPHENVILLE AROUND 930 AM.

DOPPLER RADAR DETECTED HAIL UP TO ONE AND A HALF INCHES IN DIAMETER
WITH THIS SEVERE THUNDERSNTORM.

LAT...LON 3212 9869 3203 9858 3213 9798 3242 9808

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:50 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 10, 5:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CST FRI MAR 10 2000

AVIATION DISCUSSION...MVFR CEILINGS OVER THE SOUTHERN HALF OF NORTH
TEXAS WILL SPREAD NORTH ACROSS THE METROPLEX BETWEEN 12 AND 14Z.
THESE WILL STICK AROUND UNTIL ABOUT 18Z AND GRADUALLY LIFT.
THUNDERSTORMS NORTH AND WEST OF THE METROPLEX WILL BUILD SOUTHWARD
AS UPPER LEVEL SHORT WAVE NEARS NORTH TEXAS.  WILL INCLUDE A TEMPO
GROUP BETWEEN 16 AND 18Z FOR THUNDERSTORMS AND MVFR CEILINGS.
THUNDERSTORM CHANCES WILL DECREASE THROUGH THE AFTERNOON AS BEST
LIFT MOVES NORTHEAST.  EXPECT LIGHT EAST TO SOUTHEAST WINDS TO
BECOME NORTHWEST THIS AFTERNOON AND INCREASE AS HIGH PRESSURE BUILDS
SOUTHWARD.

400 AM DISCUSSION
WARM FRONTAL BOUNDARY SOUTH OF A SHREVEPORT...WACO LINE EARLY THIS MORNING
...WILL DRIFT NORTH TODAY.  THIS BOUNDARY SHOULD REMAIN SOUTH OF THE
METROPLEX.  ELEVATED CONVECTION HAS ALREADY FORMED ACROSS THE
NORTHWESTERN THIRD OF THE REGION.  LOOKS LIKE ANOTHER BUSY DAY AT
THE WEATHER DESKS.  THE SPC SLIGHT AND MODERATE RISK AREAS LOOK
GOOD.  A COLD FRONT WILL MOVE THROUGH THE WESTERN HALF OF THE
FORECAST AREA THIS AFTERNOON...ENDING THE RAIN CHANCES THERE. WILL
KEEP POPS INTO TONIGHT ACROSS THE EAST. THE FRONT WILL CLEAR THE FORECAST
AREA BY MIDNIGHT.  DRY AND COOLER WEATHER...CLOSER TO SEASONAL
NORMALS...WEATHER ON TAP FOR THE WEEKEND.  ANOTHER SHO*RTWAVE SHOULD
BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY.  #58

DFW 70/43/65/40 5200   ACT 77/45/68/40 5300

.FTW...NONE.

In the hours before

Local storm report, Mar 10, 6:35 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0430 AM    WHITEWRIGHT               TX   0.75 INCH HAIL
03/10/00   GRAYSON                        PEA TO DIME SIZE HAIL IN
                                          WHITEWRIGHT. REPORTED BY
                                          GRAYSON CO. SHERIFF DEPT.

0500 AM    GRAHAM                    TX   0.75 INCH HAIL
03/10/00   YOUNG                          3/4" HAIL IN GRAHAM
                                          REPORTED BY GRAHAM FIRE DEPT.

0609 AM    ELIASVILLE                TX   1.00 INCH HAIL
03/10/00   YOUNG                          QUARTER HAIL IN
                                          ELIASVILLE
                                          REPORTED BY GRAHAM FIRE DEPT.

0630 AM    6 N GRAHAM                TX   1.00 INCH HAIL
03/10/00   YOUNG                          QUARTER HAIL AT HIGHWAY
                                          380 / FM 1769
                                          REPORTEkD BY GRAHAM FIRE DEPT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:24 AM CSTSevere Thunderstorm WarningFWDGrayson51 min
Mar 10, 4:43 AM CSTSevere Thunderstorm WarningFWDStephens47 min
Mar 10, 4:53 AM CSTSevere Thunderstorm WarningFWDYoung52 min
Mar 10, 5:56 AM CSTSevere Thunderstorm WarningFWDYoung49 min
Mar 10, 7:39 AM CSTSevere Thunderstorm WarningFWDYoung36 min
Mar 10, 8:01 AM CSTSevere Thunderstorm WarningFWDEastland44 min
Mar 10, 9:50 AM CSTSevere Thunderstorm WarningFWDHood25 min
Mar 10, 10:00 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant60 min
Mar 10, 10:18 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton42 min
Mar 10, 11:05 AM CSTSevere Thunderstorm WarningFWDEllis40 min
Mar 10, 12:36 PM CSTSevere Thunderstorm WarningFWDEllis39 min
Mar 10, 1:12 PM CSTSevere Thunderstorm WarningFWDKaufman48 min
Mar 10, 2:16 PM CSTSevere Thunderstorm WarningFWDAnderson44 min
Mar 10, 3:05 PM CSTSevere Thunderstorm WarningFWDHopkins40 min
Mar 10, 3:53 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton47 min
Mar 10, 4:05 PM CSTSevere Thunderstorm WarningFWDCoryell40 min
Mar 10, 4:40 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton65 min
Mar 10, 4:44 PM CSTSevere Thunderstorm WarningFWDCoryell61 min
Mar 10, 5:07 PM CSTSevere Thunderstorm WarningFWDMcLennan53 min
Mar 10, 5:13 PM CSTSevere Thunderstorm WarningFWDEllis47 min
Mar 10, 5:43 PM CSTSevere Thunderstorm WarningFWDBell, Coryell62 min
Mar 10, 5:58 PM CSTSevere Thunderstorm WarningFWDFalls47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.